Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 429, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 24, 2007, 6:01 PM EDT for Bartow County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 6:01 PM EDT (22:01 UTC)
- Expired
- Aug 24, 2007, 6:19 PM EDT
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 242201 SVRFFC GAC015-242300- /O.NEW.KFFC.SV.W.0429.070824T2201Z-070824T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 PM EDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA * UNTIL 700 PM EDT * AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR RED TOP MOUNTAIN STATE PARK...MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EMERSON...CARTERSVILLE...STILESBORO AND CASSVILLE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3409 8466 3418 8466 3425 8487 3409 8494 $$
1 follow-up statement
000 WWUS52 KFFC 242219 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 619 PM EDT FRI AUG 24 2007 GAC015-242229- /O.CAN.KFFC.SV.W.0429.000000T0000Z-070824T2300Z/ BARTOW GA- 619 PM EDT FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTOW COUNTY IS CANCELLED... THE THUNDERSTORM WAS RAPIDLY DISSIPATING AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3409 8466 3418 8466 3425 8487 3409 8494 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:36 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 24, 3:36 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT FRI AUG 24 2007 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... SO FAR THIS AFTERNOON...SEEING BEST COVERAGE OF SHOWERS/TSTORMS OVER THE NORTHEAST MOUNTAINS AND OVER OUR SOUTHERN TIER COUNTIES. HOWEVER...WITH SOME WEAK UPPER LEVEL SUPPORT OVER THE AREA AND AFTERNOON HEATING ...FEEL THE NEED TO CARRY LOW POPS ACROSS ALL OF COUNTY WARNING FOR THIS EVENING. GFS HOLDS ON TO SOME WEAK UPPER SUPPORT OVER THE EXTREME NORTH AFTER MIDNIGHT AND WILL MAINTAIN SOME MENTION OF SHOWERS/TSTORM ONLY THERE. OTHERWISE...LITTLE CHANGE IN THE OVERALL PATTERN OVER THE WEEKEND. MODELS CONTINUE TO SHOW UPPER RIDGE WEAKENING A BIT AS THE CENTER SHIFTS WESTWARD. MEANWHILE SURFACE BOUNDARY DRIFTS SOUTHEAST FROM THE OH/TN VLY REGION...APPROACHING OUR AREA SUNDAY. WILL CONTINUE PREVIOUS FORECAST TREND WITH POPS GENERALLY IN THE SLIGHT CHANCE/CHANCE RANGE...WITH BEST CHANCES IN THE AFTERNOONS AND EVENINGS. WITH INCREASED CLOUDS AND BETTER CHANCES FOR PRECIP...WILL STAY CLOSE TO MOS TEMPS...WHICH KEEPS HIGHS OVER MUCH OF THE AREA IN THE 90S. .LONG TERM /MONDAY THROUGH FRIDAY/... MODELS MAINTAIN SOME RIDGING OVER THE SOUTHEAST U.S. THROUGH MUCH OF THE PERIOD. SOME INDICATION OF AN UPPER TROUGH DEEPENING OVER THE NORTHEAST U.S. THURSDAY/FRIDAY WHICH COULD MEAN SOMEWHAT COOLER TEMPS FOR US. OTHERWISE MODELS INDICATING WEAK BOUNDARY DRIFTING INTO NORTH GEORGIA MONDAY...THEN MEANDERING SOMEWHERE ACROSS NORTHCENTRAL GEORGIA INTO TUESDAY BEFORE WASHING OUT BY WEDNESDAY. A SECOND FRONT APPROACHES/MOVES INTO OUR AREA THURSDAY/FRIDAY TIME FRAME. ALL IN ALL...WILL NEED TO KEEP SOME MENTION OF SHOWERS/TSTORMS IN THE FORECAST THROUGH THE PERIOD. BASED ON CURRENT MODEL RUNS...BEST CHANCES LOOK TO BE MONDAY AND THEN AGAIN ON THURSDAY/FRIDAY. IF LATER RUNS SUPPORT IT...MAY NEED TO INCREASE POPS A BIT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 96 70 93 70 / 20 30 20 30 20 ATLANTA 74 93 73 92 73 / 20 30 20 30 20 BLAIRSVILLE 66 86 68 86 64 / 30 20 30 30 20 CARTERSVILLE 70 95 68 91 68 / 20 30 20 30 20 COLUMBUS 76 94 75 93 75 / 30 30 20 30 20 GAINESVILLE 72 92 71 90 71 / 30 30 20 30 20 MACON 72 95 72 95 74 / 20 30 20 30 30 ROME 73 97 72 92 69 / 20 30 30 30 20 PEACHTREE CITY 70 92 69 91 68 / 20 30 20 30 20 VIDALIA 75 94 74 92 75 / 30 40 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Aug 24, 4:20 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 PM EDT FRI AUG 24 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 420 PM EDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL RIDGE WILL CONTINUE TO WEAKEN AND DRIFT WEST TODAY. THIS WILL ALLOW AN UPPER LEVEL DISTURBANCE TO MOVE OUT OF THE CAROLINAS AND ACROSS GEORGIA LATE THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... DAMAGING DOWN-BURST WINDS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND LARGE HAIL WILL BE THE MAIN HAZARDS ASSOCIATED WITH ANY ISOLATED SEVERE STORMS THAT MAY DEVELOP THIS AFTERNOON AND EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE IN THE NORTHEAST GEORGIA MOUNTAINS AND ACROSS CENTRAL GEORGIA UNTIL 10 PM THIS EVENING. .DISCUSSION... A WEAK DISTURBANCE MOVING SOUTHWEST OUT OF THE CAROLINAS AND ACROSS GEORGIA THIS AFTERNOON HAS SPARKED ISOLATED TO SCATTERED THUNDERSTORMS. THESE THUNDERSTORMS WILL CONTINUE INTO THE EVENING. MODERATE INSTABILITY WILL RESULT IN A FEW STRONG TO SEVERE STORMS AS LIFTED INDICES ARE IN THE -4 TO -6 RANGE AND CAPES ARE THE 2000 TO 3000 RANGE. THE STORMS WILL GENERALLY MOVE FROM THE EAST AND NORTHEAST TOWARD THE WEST AND SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON AND BE ALERT FOR THREATENING WEATHER. SBK
In the hours before
Local storm report, Aug 24, 5:01 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 E WINTERVILLE 33.97N 83.25W
08/24/2007 E0.25 INCH OGLETHORPE GA PUBLIC
PEA SIZE HAIL NEARLY COVERED THE GROUND
&&
SNELSONSpecial weather statement, Aug 24, 5:01 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 PM EDT FRI AUG 24 2007 GAZ022-242130- 501 PM EDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN FORSYTH COUNTY UNTIL 530 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF MATT TO COAL MOUNTAIN...MOVING WEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS FORSYTH COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COAL MOUNTAIN AND MATT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Local storm report, Aug 24, 5:05 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG TALMO 34.18N 83.72W
08/24/2007 JACKSON GA TRAINED SPOTTER
CHICKEN HOUSE DESTROYED.
0435 PM HAIL TALMO 34.18N 83.72W
08/24/2007 E0.25 INCH JACKSON GA TRAINED SPOTTER
&&
SNELSONSpecial weather statement, Aug 24, 5:19 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 PM EDT FRI AUG 24 2007 GAZ011-242145- 519 PM EDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CHATTOOGA COUNTY UNTIL 545 PM EDT... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BERRYTON. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CHATTOOGA COUNTY THROUGH 545 PM EDT. SOME LOCATIONS NEAR THIS STORM INCLUDE JAMES H. FLOYD STATE PARK...BERRYTON...LYERLY... SUMMERVILLE...SUBLIGNA...CLOUDLAND...TRION AND MENLO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 24, 5:21 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 PM EDT FRI AUG 24 2007 GAZ034-035-242145- 521 PM EDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN BARROW AND EAST GWINNETT COUNTIES UNTIL 545 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AUBURN...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS BARROW AND GWINNETT COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE THOMPSONS MILL...CARL...BRASELTON... AUBURN...SUWANEE...SUGAR HILL...LAWRENCEVILLE...GRAYSON...DACULA AND BUFORD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Local storm report, Aug 24, 5:39 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 W TATE 34.42N 84.40W
08/24/2007 PICKENS GA PUBLIC
2 MATURE PINE TREES DOWN.
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale | 45 min |
| Aug 23, 8:27 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 33 min |
| Aug 23, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 32 min |
| Aug 23, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 25 min |
| Aug 23, 9:29 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 31 min |
| Aug 23, 10:26 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 49 min |
| Aug 24, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 30 min |
| Aug 24, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Union | 32 min |
| Aug 24, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 44 min |
| Aug 24, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 31 min |
| Aug 24, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 28 min |
| Aug 24, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 37 min |
| Aug 24, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 23 min |
| Aug 24, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 25 min |
| Aug 24, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Oconee | 24 min |
| Aug 24, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 45 min |
| Aug 24, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 23 min |
| Aug 24, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 50 min |
| Aug 24, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 38 min |
| Aug 24, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 30 min |
| Aug 24, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 34 min |
| Aug 24, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 43 min |
| Aug 24, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 26 min |
| Aug 24, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro | 50 min |
| Aug 24, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 49 min |
| Aug 24, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 42 min |
| Aug 24, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Twiggs | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.